The involvement of RGS9 in l-3,4-dihydroxyphenylalanine-induced dyskinesias in unilateral 6-OHDA lesion rat model.Brain Res Bull. 2011 Nov 25; 86(5-6):367-72.BR
Chronic dopamine (DA) replacement therapy with L-3,4-dihydroxyphenylalanine (L-DOPA) in Parkinson's disease (PD) often leads to abnormal involuntary movements (AIMs) known as L-DOPA-induced dyskinesia (LID), mediated by DA receptors. However, mechanisms underlying LID occurrence are still unclear. Regulator of G-protein signaling RGS9, a member of the RGS family of GTPase accelerating proteins, is expressed specifically in the striatum, has been reported participated in LID. L-DOPA-induced AIMs can be modeled in rats with 6-hydroxydopamine (6-OHDA) lesions by chronic injection of L-DOPA. Herein, we compared the rotational responses and AIMs in 6-OHDA lesioned rats with L-DOPA/benserazide (10/2.5 mg/kg, once per day, i.p.) administration for 14 days whereas control animals received injections of saline. Furthermore, whether sub-chronic L-DOPA treatment impact RGS9 mRNA or protein expression in 6-OHDA lesion rats were also evaluated. As results shown, rotational behavior was not increased significantly, while an obvious AIMs were observed in rats with L-DOPA/benserazide (10/2.5mg/kg, i.p.) administration sub-chronically. In addition, expressions of RGS9 protein or mRNA analyzed by Western blot or real-time PCR with striatal extracts increased significantly after L-DOPA/benserazide. These data demonstrate that RGS9 expression can be modulated by sub-chronic L-DOPA/benserazide administration and increased RGS9 expression in striatum may be one of the reasons for the side effects such as dyskinesia induced by L-DOPA therapy.